Thank you for your question. Tietze's syndrome is a condition involving painful swelling of the costal cartilage, especially in the areas where the ribs attach to the sternum. This pain can be so severe that it can be mistaken for a heart attack. It is possible that you may require a stronger long acting analgesic medication to reduce the inflammation and pain. Since oral analgesic medications are losing there efficacy at treating your pain, you may benefit from corticosteroid injections directly into the affected areas. This can provide longer lasting pain relief. Please follow up with your doctor to determine if this option is best for you.
Thank you for consulting AskTheDoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.